Alert archive / Tennessee / Flash Flood Warnings in 2016

Flash Flood Warning 139, NWS Memphis, TN

July 29, 20164 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 29, 2016, 7:08 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 7:08 PM CDT (00:08 UTC)
Expired
Jul 29, 2016, 9:50 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Chester County, TN, Hardeman County, TN, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 136 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WGUS54 KMEG 300008
FFWMEG
TNC023-069-071-109-300215-
/O.NEW.KMEG.FF.W.0139.160730T0008Z-160730T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HARDEMAN COUNTY IN WESTERN TENNESSEE...
  SOUTHWESTERN CHESTER COUNTY IN WESTERN TENNESSEE...
  HARDIN COUNTY IN WESTERN TENNESSEE...
  MCNAIRY COUNTY IN WESTERN TENNESSEE...

* UNTIL 915 PM CDT

* AT 707 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAVANNAH...BOLIVAR...SELMER...CHICKASAW STATE FOREST...
  PICKWICK LANDING STATE PARK...BIG HILL POND STATE PARK...
  ADAMSVILLE...SILERTON...SHILOH...WALNUT GROVE...OLIVE HILL...
  MASSEYVILLE...PICKWICK DAM...MORRIS CHAPEL...ROBERTSON...MCNAIRY...
  CRUMP...BETHEL SPRINGS...MIDDLETON AND EASTVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3500 8801 3501 8820 3500 8820 3500 8850
      3508 8898 3540 8898 3539 8863 3527 8798
      3501 8798

$$
2 follow-up statements
737 
WGUS54 KMEG 300156
FFWMEG
TNC023-069-071-109-300315-
/O.EXT.KMEG.FF.W.0139.000000T0000Z-160730T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN HARDEMAN COUNTY IN WESTERN TENNESSEE...
  SOUTHWESTERN CHESTER COUNTY IN WESTERN TENNESSEE...
  HARDIN COUNTY IN WESTERN TENNESSEE...
  MCNAIRY COUNTY IN WESTERN TENNESSEE...

* UNTIL 1015 PM CDT

* AT 856 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL HALF OF AN INCH OF RAIN OVER THE NEXT HOUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAVANNAH...BOLIVAR...SELMER...CHICKASAW STATE FOREST...
  PICKWICK LANDING STATE PARK...BIG HILL POND STATE PARK...
  ADAMSVILLE...SILERTON...SHILOH...WALNUT GROVE...OLIVE HILL...
  MASSEYVILLE...PICKWICK DAM...MORRIS CHAPEL...ROBERTSON...MCNAIRY...
  CRUMP...BETHEL SPRINGS...MIDDLETON AND EASTVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3500 8801 3501 8820 3500 8820 3500 8850
      3508 8898 3540 8898 3539 8863 3527 8798
      3501 8798

$$
517 
WGUS74 KMEG 300250
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT FRI JUL 29 2016

TNC023-069-071-109-300300-
/O.CAN.KMEG.FF.W.0139.000000T0000Z-160730T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDEMAN TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
950 PM CDT FRI JUL 29 2016

...THE FLASH FLOOD WARNING FOR EASTERN HARDEMAN...SOUTHWESTERN
CHESTER...HARDIN AND MCNAIRY COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.

LAT...LON 3500 8801 3501 8820 3500 8820 3500 8850
      3508 8898 3540 8898 3539 8863 3527 8798
      3501 8798

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:00 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 29, 7:00 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
700 PM CDT FRI JUL 29 2016

.UPDATE...

Updated to increase pops and for the 00z Aviation Discussion.

&&

.DISCUSSION...

An upper level shortwave will continue to move across the Mid
South this evening. Numerous showers and thunderstorms will
continue to push across the area this evening with the greatest
potential across southern west Tennessee and north Mississippi. A
few strong to severe wind gusts are possible this evening as
moderate to strong instability remains in place ahead of the line
of storms. Storms should end by midnight with mainly dry
conditions anticipated late tonight into early Saturday morning.
Temperatures will cool quickly behind any convection.

Updated zones and grids have been sent.

JLH

&&

.PREV DISCUSSION... /issued 305 PM CDT FRI JUL 29 2016/

.Currently...

Low status clouds, which are typically rare for an
afternoon in late July in the Mid-South, have finally begun to mix
out. These low clouds have kept temperatures below average thus
far today, but expect temperatures to increase to near average
over the next few hours as some clearing continues. Current
surface analysis depict a surface front moving through Central
Arkansas while a upper level shortwave is clearly over Eastern
Oklahoma using satellite imagery. Storms, some severe, have begun
to fire along and ahead of the surface boundary in Arkansas and
continue to slowly track towards the Mid- South.

.Short term...

The latest run of the HRRR suggests the convective complex
currently over Central Arkansas holding together long enough to
impact the Mid-South. Clearing ahead of this complex will result
in a very moist and unstable atmosphere supportive of strong
thunderstorms. Dewpoints are currently in the mid to upper 70s
and CAPE values could increase to around 4000 j/kg as storms near.
The main threat with any storms today will be straight line winds.
Small hail will also be a concern but with KNQA estimating a -20
degree height at 27,500 ft, large hail seems less likely.
Precipitation chances will remain overnight as the upper level
disturbance weakens and moves through the Mid-South. Tomorrow and
Sunday will be much like today as several shortwave disturbances
move through the Mid-South. Strong storms and heavy rainfall will
be possible each day with temperatures near to slightly below
average.

.Long term...

Upper level heights will start to build over the Central U.S.
late in the weekend. By early next, this broad upper high will
extend to over the MSV Region. Southerly flow near the surface
will continue to pull warm moist air into the lower levels of the
atmosphere. This will result in a return to above average
temperatures and increased humidity. Heat index values above 100
degrees are likely from Monday throughout the workweek. However, a
high moisture content will result in possible diurnally driven
thunderstorms each day. Also of note, the NHC has identified two
areas of concern in the Atlantic Ocean and have given them a low
and medium chance of cyclone formation in the next five days.
However, these disturbances are expected to encounter a less
favorable environment as they near the Americas.

&&

.AVIATION...

00z TAF Set

Numerous storms will continue to impact the KMEM and KTUP sites
this evening...with scattered storms around KJBR and KMKL. Storms
may produce strong wind gusts and significantly reduced vsbys as
they reach KTUP later this evening. Storms should end areawide
later this evening with cigs/vsbys returning to VFR. There will be
a period of northwest winds at 7 kts or less for a few hours
behind convection before becoming light southwesterly again. Patchy
fog will be possible towards sunrise which may again reduce vsbys.

Another active day expected by Saturday afternoon with numerous
showers and thunderstorms impacting the TAF sites again as another
shortwave moves through the Mid South. Winds will remain light
southwesterly.

JLH

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 29, 4:27 AM CDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CDT FRI JUL 29 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
427 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MID SOUTH TODAY
AND THIS EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE THIS
AFTERNOON...MAINLY NORTH OF INTERSTATE 40. THE PRIMARY HAZARD WILL
BE DAMAGING WINDS. IN ADDITION...THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK...WITH THE
GREATEST RAIN CHANCES ON SATURDAY AND SUNDAY. THE SEVERE WEATHER
POTENTIAL WILL REMAIN LOW...BUT LOCALLY HEAVY RAINFALL MAY RESULT
IN FLASH FLOODING.

HOT AND HUMID CONDITIONS WILL RETURN TO THE MID SOUTH TUESDAY
THROUGH THURSDAY. HEAT ADVISORIES MAY BECOME NECESSARY AS HEAT
INDICES APPROACH 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 5:27 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT FRI JUL 29 2016

TNZ052>054-091-292315-
MADISON TN-HENDERSON TN-CHESTER TN-MCNAIRY TN-
527 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

SOUTHEASTERN MADISON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HENDERSON COUNTY IN WESTERN TENNESSEE...
CHESTER COUNTY IN WESTERN TENNESSEE...
MCNAIRY COUNTY IN WESTERN TENNESSEE...

AT 527 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER JACKS CREEK...OR
NEAR HENDERSON

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN MADISON...SOUTHWESTERN HENDERSON...CHESTER AND
MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3540 8836 3537 8836 3532 8837 3529 8837
      3512 8838 3506 8879 3553 8876 3566 8835
      3542 8835 3542 8836 3540 8835
TIME...MOT...LOC 2227Z 254DEG 18KT 3549 8856
Special weather statement, Jul 29, 5:53 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT FRI JUL 29 2016

MSZ001-002-008-TNZ088-089-292330-
TATE MS-MARSHALL MS-DESOTO MS-FAYETTE TN-SHELBY TN-
553 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
EASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE...

AT 553 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR OLIVE BRANCH

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TATE...MARSHALL...EASTERN DESOTO...SOUTHERN FAYETTE AND
SOUTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3456 9014 3518 8969 3518 8927 3499 8934
      3499 8935 3455 8949
TIME...MOT...LOC 2253Z 276DEG 41KT 3495 8972
Special weather statement, Jul 29, 6:24 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT FRI JUL 29 2016

MSZ002-003-TNZ089-090-300015-
BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN-
624 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

NORTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HARDEMAN COUNTY IN WESTERN TENNESSEE...

AT 624 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SLAYDEN...OR 13
MILES EAST OF COLLIERVILLE

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN BENTON...NORTHERN MARSHALL...SOUTHERN FAYETTE AND
SOUTHWESTERN HARDEMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3486 8903 3486 8904 3482 8904 3484 8964
      3526 8953 3525 8899
TIME...MOT...LOC 2324Z 275DEG 26KT 3498 8945
Special weather statement, Jul 29, 6:26 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 PM CDT FRI JUL 29 2016

TNZ091-092-300015-
HARDIN TN-MCNAIRY TN-
626 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

HARDIN COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN WESTERN TENNESSEE...

AT 626 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR SHILOH...OR NEAR
PICKWICK LANDING STATE PARK

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HARDIN AND SOUTHEASTERN MCNAIRY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3501 8820 3499 8820 3500 8851 3535 8831
      3538 8802 3535 8801 3530 8802 3529 8798
      3501 8799
TIME...MOT...LOC 2326Z 264DEG 16KT 3513 8828
Special weather statement, Jul 29, 6:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT FRI JUL 29 2016

MSZ002>005-008-012>014-300030-
BENTON MS-TIPPAH MS-TATE MS-LAFAYETTE MS-PANOLA MS-ALCORN MS-
MARSHALL MS-UNION MS-
636 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

SOUTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 636 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR WALL DOXEY STATE PARK

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN BENTON...TIPPAH...SOUTHEASTERN TATE...NORTHERN
LAFAYETTE...NORTHEASTERN PANOLA...SOUTHWESTERN ALCORN...SOUTHERN
MARSHALL AND UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3476 8862 3475 8872 3450 8874 3449 8879
      3439 8879 3439 8882 3436 8883 3436 8893
      3438 8893 3438 8924 3434 8925 3441 9004
      3484 8945 3483 8862
TIME...MOT...LOC 2336Z 292DEG 50KT 3469 8939
Special weather statement, Jul 29, 6:41 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT FRI JUL 29 2016

TNZ049-050-088-089-300030-
FAYETTE TN-TIPTON TN-HAYWOOD TN-SHELBY TN-
641 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

NORTHERN FAYETTE COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE...

AT 641 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR DIXONVILLE...OR 8 MILES EAST OF MILLINGTON

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN FAYETTE...SOUTHEASTERN TIPTON...SOUTHWESTERN
HAYWOOD AND NORTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3524 8919 3524 8980 3546 8984 3551 8918
TIME...MOT...LOC 2341Z 269DEG 24KT 3535 8973

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:10 AM CDTAreal Flood AdvisoryMEGFayette, Shelby65 min
Jul 30, 9:06 AM CDTAreal Flood AdvisoryMEGFayette, Hardeman54 min

Nearby

Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.